Alert archive / Idaho / Special Weather Statements in 2025
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 7, 2025, 1:03 PM PDT for Lewis County, Idaho. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2025, 1:03 PM PDT (20:03 UTC)
- Expired
- Aug 7, 2025, 1:45 PM PDT
- In force
- 42 min
- Issued by
- NWS Missoula, MT
- Hail
- 0.50 in
- Wind
- 30
County Lewis County, ID
The radar
The Spokane radar (KOTX), 158 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:27 PM PDT | HAIL 0.25 | 1 W Orofino, ID | |
| Aug 7, 1:30 PM PDT | HAIL 0.5 | 2 E Orofino, ID | Wind gusts estimated between 40 and 50 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WWUS85 KMSO 072003
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
103 PM PDT Thu Aug 7 2025
IDZ005-007-072045-
Northern Clearwater Mountains ID-Orofino/Grangeville Region ID-
103 PM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of west central
Clearwater County through 145 PM PDT...
At 101 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Orofino, moving east at 20 mph.
HAZARD...Visibility one-half mile or less, half-inch hail, and winds
in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Low visibility could result in dangerous driving
conditions. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Orofino, Teakean, Ahsahka, Dent, and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Dworshak Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4663 11645 4663 11633 4666 11632 4670 11604
4648 11598 4646 11636 4647 11637 4650 11637
4650 11645 4659 11646
TIME...MOT...LOC 2001Z 262DEG 18KT 4656 11641
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:32 AM PDT, 10 hours 31 minutes earlier.
Area forecast discussion, Aug 7, 2:32 AM PDT, 10 hours 31 minutes before
Area Forecast Discussion National Weather Service Missoula MT 332 AM MDT Thu Aug 7 2025 .DISCUSSION... KEY MESSAGES: - The KMSX Radar (Missoula, MT local weather radar) will remain offline due to scheduled maintenance through August 9th - Cooler and showery today, with a few stronger storms across west-central Montana and north-central Idaho - A pattern change to northwest flow and a building ridge this weekend into next week. A low pressure system will move into the Idaho Panhandle today, slowly pushing a cold front through north-central Idaho and western Montana. Because the front will arrive during the warmest part of the day, we are expecting some stronger showers and thunderstorms, mainly across north-central Idaho into west- central Montana. These storms could bring moderate to heavy rainfall, small hail, and lightning. Gusty winds aren't expected to be a widespread issue, but a few of the stronger storms might produce wind gusts up to 45 mph. At the same time, widespread showers will develop across northwest Montana. Temperatures today will stay cool, running about 10 to 15 degrees below normal for early August. By Friday, the low will start to move out of the Northern Rockies, but it will still bring wrap-around moisture, especially to northwest Montana and areas near Glacier National Park. There is still some uncertainty in how much rain will fall across northwest Montana, but most models are trending wetter, so we've bumped up rain chances near the Continental Divide. Snow levels could drop to around 8,000 feet Friday morning, which means a light dusting of snow isn't out of the question in the highest elevations of Glacier. And if skies clear overnight, it could get quite chilly. Many high mountain valleys may dip into the 30s, with places like Dixie, Idaho possibly seeing lows in the 20s. Looking ahead, the weather pattern shifts to a more northwesterly flow, eventually transitioning to weak ridging by early next week. That means we'll start to warm up and dry out. By Sunday or Monday, temperatures should be back near normal for this time of year. && .AVIATION... Precipitation associated with an approaching low pressure system is spreading into northwest Montana this morning. Shower activity is anticipated to be within the vicinity of KGPI by 07/12z. A weak cold front will allow for the development of showers and thunderstorms across north central Idaho into west central Montana this evening. KMSO, KHRF and KBTM could be impacted by this convection during the afternoon and early evening hours. The main threats will be lightning, brief heavy rain, small hail and wind gusts to 40 kts. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Aug 7, 1:03 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
103 PM PDT Thu Aug 7 2025
IDZ005-007-072045-
Northern Clearwater Mountains ID-Orofino/Grangeville Region ID-
103 PM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of west central
Clearwater County through 145 PM PDT...
At 101 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Orofino, moving east at 20 mph.
HAZARD...Visibility one-half mile or less, half-inch hail, and winds
in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Low visibility could result in dangerous driving
conditions. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Orofino, Teakean, Ahsahka, Dent, and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Dworshak Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4663 11645 4663 11633 4666 11632 4670 11604
4648 11598 4646 11636 4647 11637 4650 11637
4650 11645 4659 11646
TIME...MOT...LOC 2001Z 262DEG 18KT 4656 11641
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:10 AM PDT | Flash Flood Watch | MSO | Granite, Missoula, Ravalli | 10 hr |
| Aug 7, 4:17 PM PDT | Special Weather Statement | MSO | Missoula | 28 min |
| Aug 7, 1:15 PM PDT | Special Weather Statement | MSO | Lewis | 45 min |
| Aug 7, 1:41 PM PDT | Special Weather Statement | MSO | Lewis | 34 min |
| Aug 7, 2:42 PM PDT | Special Weather Statement | MSO | Clearwater | 33 min |
| Aug 7, 3:10 PM PDT | Areal Flood Advisory | MSO | Idaho | 3 hr |
Nearby
Special Weather Statements in Idaho, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.